answersLogoWhite
Birth Control
Birth Control Pill
Menstruation

Is it normal to get your period during the second week of the active pills with breakthrough bleeding for two months in a row yet get no period when you are supposed to during the sugar pills?


Top Answer
User Avatar
Wiki User
2004-06-08 14:44:51
2004-06-08 14:44:51

No, it's not normal. You should go to the doctor, you may need to get a new kind of pill. And you should use a back up method of birth control in the meantime. You pill may not be working and you could get pregnant. Just went to doctor today and asked very same question. She said that it is not uncommon. She said your system will eventually adjust and there should be nothing to worry about. I asked her if my chances of getting pregnant are higher when this happens. She said no that as long as I take pills every day at or around same time, I am 99% protected regardless and don't need another form of birth control as a backup.

Related Questions

User Avatar

According to AskDocWeb, breakthrough bleeding is bleeding that occurs during the time that you are taking the active pills, that is, at times other than during the placebo pills. This can occur when you are becoming adjusted to taking the pills for the first time or if you have been off them for a time and are beginning them again. This is usually an adjustment situation and not serious.

User Avatar

Usually no, sometimes you may experience a side effect from taking the pill which is called breakthrough bleeding. Breakthrough bleeding is a nuisance that can last up to a week, which in sense makes you think it is a regular period but actually its not. Most likely you started breakthrough bleeding during your last week of active pills and then you started your "real period" during the placebo week. If breakthrough bleeding still occurs after 3 months, it is recommended that you consult your physician, this may mean you need a higher dosage of birth control.

User Avatar

In terms of word choice, "breakthrough bleeding" is bleeding when you expect the hormones in birth control to stop bleeding. On the other hand, "withdrawal bleeding" is what you have when you stop taking active pills -- whether temporarily, as during the pill-free interval, or when you quit the pill altogether. It's normal to have a withdrawal bleed after stopping the pill. You can expect a normal period in four to six weeks.

User Avatar

Not necessarily. This longer than usual period that you are experiencing could be breakthrough bleeding. Breakthrough bleeding is an unwanted side effect that sometimes occurs during the first 3 months of starting your birth control. Breakthrough bleeding also usually occurs before your period, so it seems as if your period is lasting longer than usual.

User Avatar

No one knows for sure...but any bleeding during pregnancy means that you can have a miscarriage... but it could be just your body acting up and simulating periods while you're not supposed to have any...


Copyright © 2020 Multiply Media, LLC. All Rights Reserved. The material on this site can not be reproduced, distributed, transmitted, cached or otherwise used, except with prior written permission of Multiply.